REAL

On optimal completions of incomplete pairwise comparison matrices

Bozóki, Sándor and Fülöp, János and Rónyai, Lajos (2010) On optimal completions of incomplete pairwise comparison matrices. Mathematical and Computer Modelling, 52 (1-2). pp. 318-333. ISSN 0895-7177

[img]
Preview
Text
BozokiFulopRonyai2010Manuscript.pdf

Download (428kB) | Preview

Abstract

An important variant of a key problem for multi-attribute decision making is considered. We study the extension of the pairwise comparison matrix to the case when only partial information is available: for some pairs no comparison is given. It is natural to define the inconsistency of a partially filled matrix as the inconsistency of its best, completely filled completion. We study here the uniqueness problem of the best completion for two weighting methods, the Eigenvector Method and the Logarithmic Least Squares Method. In both settings we obtain the same simple graph theoretic characterization of the uniqueness. The optimal completion will be unique if and only if the graph associated with the partially defined matrix is connected. Some numerical experiences are discussed at the end of the paper.

Item Type: Article
Subjects: H Social Sciences / társadalomtudományok > HB Economic Theory / közgazdaságtudomány
H Social Sciences / társadalomtudományok > HB Economic Theory / közgazdaságtudomány > HB5 Mathematical economics / matematikai közgazdaságtan
Q Science / természettudomány > QA Mathematics / matematika
Q Science / természettudomány > QA Mathematics / matematika > QA166-QA166.245 Graphs theory / gráfelmélet
Q Science / természettudomány > QA Mathematics / matematika > QA72 Algebra / algebra
Q Science / természettudomány > QA Mathematics / matematika > QA74 Analysis / analízis
Depositing User: Dr. Sándor Bozóki
Date Deposited: 11 Oct 2017 07:52
Last Modified: 11 Oct 2017 07:52
URI: http://real.mtak.hu/id/eprint/65496

Actions (login required)

Edit Item Edit Item